Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2015, 7:14 PM EDT for 5 counties in New York. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 12, 2015, 8:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 33 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:30 PM EDT | TSTM WND DMG | Whitney Point, NY | A FEW TREES DOWN IN NORTHERN BROOME COUNTY. |
| Jun 12, 8:00 PM EDT | TSTM WND DMG | 2 Ese Candor, NY | SCATTERED TREES DOWN NEAR CANDOR... VILLAGE OF OWEGO... AND NEWARK VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:07 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS51 KBGM 122314
SVRBGM
NYC007-017-023-107-109-130015-
/O.NEW.KBGM.SV.W.0039.150612T2314Z-150613T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
714 PM EDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TIOGA COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...
SOUTHERN CORTLAND COUNTY IN CENTRAL NEW YORK...
WEST CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK...
NORTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
* UNTIL 815 PM EDT
* AT 714 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARFORD...OR
8 MILES WEST OF MARATHON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MARATHON AND LISLE AROUND 720 PM EDT.
WILLET AND EAST FREETOWN AROUND 725 PM EDT.
CINCINNATUS...PITCHER AND TAYLOR AROUND 730 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR CENTRAL NEW
YORK.
LAT...LON 4235 7653 4243 7632 4251 7634 4266 7587
4239 7568 4215 7641 4227 7648 4227 7649
4228 7648
TIME...MOT...LOC 2314Z 249DEG 71KT 4241 7620
HAIL...<.75IN
WIND...60MPH
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:09 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 4:09 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 409 PM EDT FRI JUN 12 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THE REST OF TODAY INTO TONIGHT AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS WILL HAVE HEAVY RAIN, HAIL, DAMAGING WIND, AND POSSIBLE A TORNADO. DRIER WEATHER WILL RETURN SATURDAY AND REMAIN INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 3 PM UPDATE... TORNADO WATCH IN EFFECT FOR CENTRAL NY. WARM FRONT STILL OVER THE NRN CWA. THIS LOW LEVEL CONVERGENCE CREATE HIGH SHEAR. 20 TO 30 KT 0 TO 1KM SHEAR OVER LAKE ONTARIO MOVING EAST. 0 TO 6 KM SHEAR 60 KTS NEAR L ONT TO 30 KTS PA/NY BORDER. STORMS MOSTLY IN THE FAR NORTH ALONG THIS. REST OF THE AREA ONLY A FEW THUNDERSTORMS. TEMPERATURES HAVE RISEN INTO THE 80S WITH DEWPOINTS L60S. CAPE IS OVER 1K. DRY MID LEVELS WILL ALLOW STRONG WINDS TO MIX DOWN. THE COLD FRONT IN FAR WRN NY WILL SWEEP THROUGH WITH MORE WIDESPREAD THUNDERSTORMS THIS EVENING. CONVECTION WILL WEAKEN AS IT MOVES SE INTO NE PA TOWARDS MIDNIGHT. DURING THIS PERIOD WILL NEED TO WATCH FOR TRAINING AS PWATS RISE TO 2 INCHES WITH DEEP SATURATED CLOUD DEPTHS AND A 30 KT LLJ. BEST CHC OF FLASH FLOODING WILL BE ACROSS CENTRAL NY. IN THIS AREA ANTECEDENT CONDITIONS WETTER WITH BETTER TSTORM COVERAGE THIS AFTN. LATE TONIGHT FORCING WILL LESSEN WHILE LIFT WANES. PRECIP WILL DIMINISH IN COVERAGE, STRENGTH, AND ALSO MOVE SE WITH COLD FRONT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... 3 PM UPDATE... WEAK HIGH PRESSURE BUILDS IN FROM THE NNW WHILE AT UPPER LEVELS A RIDGE BUILDS. SHOWERS WILL PUSH SLOWLY SOUTH OUT OF THE AREA. NY MOSTLY DRY SATURDAY THEN SAT NIGHT DRY EVERYWHERE. SUNDAY THE TREND HAS BEEN TO BRING SHOWERS BACK EARLIER AHEAD OF A WARM FRONT. SOME MODELS HAVE SHOWERS COMING INTO THE WRN ZONES MIDDAY THEN EAST AFTN. UPPED POPS SUNDAY AND SUN NGT. THIS WARM FRONT WILL MOVE THROUGH SUN NGT WITH SHOWERS AND TSTORMS. A COLD FRONT MOVES THROUGH MONDAY WITH MORE PRECIP. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIPRES BLDS IN TUE BRINGING CLRG SKIES HOLDING INTO WED. HWVR...IT/S A BIT OF A DIRTY FLAT RDG AND ISLTD CONV CAN NOT BE RULED OUT...ESP OVER THE PA ZONES. SLY FLOW AND MOISTURE RETURNS IN EARNEST LATE WED INTO THU AS A WV AND SFC LOW APRCHS FROM THE GREAT LAKES. THIS WILL BRING AN INCRSD CHANCE OF SHWRS AND TRWS INTO THU AND BEYOND. HPC GUID WAS IN GOOD AGREEMENT WITH OTR MODEL GUID AND WAS GRNLY FLWD. MINOR TWEAKS TO DATA FOR BETTER COLLABORATION AND TO BRING BETTER CONSISTANCY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... STRONG COLD FNT WILL DROP INTO THE AREA THIS AFTN AND EVE TRIGGERING SHWRS AND TRWS...ESP OVER THE NY TAF SITES. XPCT BRIEF REDUCTIONS IN VSBY AND CIGS WITH THE STORMS...ALONG WITH STRONG WINDS. FNT WEAKENS OVER THE NY/PA BRDR AND CONV WILL SLOWLY END. LEFTOVER MOISTURE MAY RESULT IN OCNL MVFR CIGS AND VSBYS...AND ISLTD IFR CONDS...THRU LATE NGT. CLRG ON SAT WILL BRING VFR CONDS BEFORE THE END OF TEH PD. .OUTLOOK... SAT -SAT NGT-SUN...VFR EXCEPT FOR VALLEY FOG SUN MRNG ESPECIALLY KELM. SUN NGT-TUE...POSSIBLE SHRA-TSRA AND ASSOCIATED RESTRICTIONS. WED...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jun 12, 3:30 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT FRI JUN 12 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-131930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE- 330 PM EDT FRI JUN 12 2015 ...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON, BECOMING MORE NUMEROUS THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE, WITH STRONG WINDS AND HAIL THE PRIMARY THREATS, AND POSSIBLY A TORNADO. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE...ESPECIALLY THIS EVENING. THERE IS THE POTENTIAL FOR ISOLATED FLASH FLOODING...IF HEAVY RAINFALL BECOMES PROLONGED OVER ANY ONE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-044-047-048-072-131930- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 330 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. THUNDERSTORMS WILL ALSO HAVE HEAVY RAIN. IF THE RAIN LASTS LONG ENOUGH OVER AN URBAN AREA IT COULD CREATE MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 4:30 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG TULLY 42.80N 76.11W
06/12/2015 ONONDAGA NY 911 CALL CENTER
NUMEROUS TREES DOWN IN AND ROUND THE TULLY AREA.
&&
EMGLocal storm report, Jun 12, 5:02 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG DE RUYTER 42.75N 75.87W
06/12/2015 MADISON NY 911 CALL CENTER
A FEW TREES AND WIRES DOWN TOWN OF DE RUYTER TO
GEORGETOWN.
&&
EMGLocal storm report, Jun 12, 6:14 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
614 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG HORNELL 42.32N 77.66W
06/12/2015 STEUBEN NY 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE AREA.
&&
EMGLocal storm report, Jun 12, 6:20 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
620 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HOWARD 42.37N 77.52W
06/12/2015 STEUBEN NY 911 CALL CENTER
TREES DOWN.
&&
EMGLocal storm report, Jun 12, 7:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
701 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 NNW BRIDGEWATER 42.92N 75.27W
06/12/2015 ONEIDA NY EMERGENCY MNGR
TREES DOWN AT RT8 AND SICKLE RD.
&&
EMGLocal storm report, Jun 12, 7:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
707 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN HOLLAND PATENT 43.24N 75.26W
06/12/2015 M1.25 INCH ONEIDA NY TRAINED SPOTTER
&&
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:15 PM EDT | Special Weather Statement | BGM | Seneca | 45 min |
| Jun 12, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 61 min |
| Jun 12, 3:19 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jun 12, 3:25 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Onondaga | 65 min |
| Jun 12, 3:29 PM EDT | Tornado Warning | BGM | Cayuga, Chenango, Cortland, Madison, Onondaga | 46 min |
| Jun 12, 3:38 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 52 min |
| Jun 12, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 60 min |
| Jun 12, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 40 min |
| Jun 12, 5:29 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 61 min |
| Jun 12, 5:33 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 57 min |
| Jun 12, 5:36 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Steuben, Yates | 54 min |
| Jun 12, 5:40 PM EDT | Tornado Warning | BGM | Otsego | 50 min |
| Jun 12, 5:42 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 63 min |
| Jun 12, 6:16 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 41 min |
| Jun 12, 6:24 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 36 min |
| Jun 12, 6:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 51 min |
| Jun 12, 6:47 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins | 36 min |
| Jun 12, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 23 min |
| Jun 12, 7:27 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 48 min |
| Jun 12, 7:36 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 39 min |
| Jun 12, 7:41 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 64 min |
| Jun 12, 7:57 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.